Ask an Expert: Is It Safe to Get Your COVID Vaccine If You Have …
Ask an Expert: Should You Be Worried about Your Child's Birthmar…
The Doctors Dos and Don'ts for Putting Things 'Down There'
3 Tips for Cultivating More Gratitude and Kindness
What Is the Blue Poop Challenge -- And Should You Do It?
Is Drinking Chlorophyll Water Good for Your Health?
Can You Bring More Kindness and Compassion into Your Life?
How to Treat Summer Sandal Blisters
Is the TikTok Ab-Dance Worth Your Ten Minutes?
How to Treat Dry and Cracked Heels
How Long Should It Take for Your Food to Travel through Your Sys…
FDA-Approved Weight Loss Medication a Game Changer?
Legal Expert Wendy Murphy on the Importance of Public Uprisings
The Doctors' Best Dog Advice from Our Favorite Pet Lovers
Ask an Expert: How to Avoid Filler Fatigue
Ask an Expert: Are You Applying Sunscreen Wrong?
The Doctors Get Real about Popular TikTok Hacks
Ask an Expert: Essential Summer Sleep Tips to Beat the Heat
Ask an Expert: The Vital Post-Surgery Steps You Need to Follow
Cult Expert Rick Ross Identifies Popular Groups That Could Be Cu…
Dermatologist Dr. Sonia Batra tells us, "A question I'm getting every day from patients in my practice is whether or not they should be concerned about getting Botox or filler before the COVID-19 vaccine."
She notes the risk of any issue from cosmetic injectables is "extremely low." She urges, "If you do have the opportunity to get the vaccine for COVID, please do go forward and get the vaccine."
Dr. Batra explains there has never been any reported issue with Botox and the COVID vaccine and says there have been a few reported issues with certain types of hyaluronic acid fillers. During the study of the Moderna vaccine, just 3 out of 15,000 patients experienced swelling at the site of their filler injections. In all 3 cases, the inflammation resolved quickly with the use of antihistamines and steroids.
She says less than 1 percent of patients (who recently got hyaluronic acid fillers) experienced issues after getting the vaccine and also notes a blood pressure medication called an ACE inhibitor has been used successfully to quickly calm the symptoms down.
The dermatologist says these reactions may be more common in people who get hives or for those who experience reactions with injections like the flu vaccine, and she stresses swelling and inflammation is not specific to the COVID vaccine.